Jump to content

SUDDEN SEVERE MOOD SWINGS


[ma...]

Recommended Posts

I  am 5 months benzo free and I have had many windows of normalcy. :yippee:  HOWEVER, I sometimes experience severe moodswings from deep depression with suicide ideation to feeling normal all in the course of one day.  this is so frightening.  When I am in one of my depressed moods, it feels as if I will never be able to get out of it and then when I am feeling normal i am incredulous that I felt suicidal only hours before.  Has anyone else experienced this?  what is causing this?  Do I need to go back on an a/d?  Any and all thoughts would be welcome.
Link to comment
Share on other sites

Hi maxfield,

 

Even though you are 5 months out, unfortunatly, this is pretty normal for wd at 5 months out.  I wouldn't recommend you going back on a/d, give yourself more time to heal and I think you will find that these symtoms will go away.  :smitten:

Link to comment
Share on other sites

Dear Tropicalsoul:

 

Do you have any idea what is causing these moodswings?  Is there anything I can do to lessen their frequency?  This is maddening and makes me feel as if I really do have bipolar since this was once my diagnosis. :crazy:  Damn p-docs!!  I truly have no control over these shifts.  NOTHING in my external reality is happening to cause these.  I have no reason to be depressed or think about suicide.  I have a great life!

Link to comment
Share on other sites

Your GABA receptors are most likely still healing and so they can't produce enough of the neurotransmitters to keep you "normal" all the time. An anti depressant may be indicated, but I am not the one to make that determination, and frankly I don't know who is. I wish I had better news. You could try and see if your shrink will prescribe Deplin (www.deplin.com) and see if that helps at all before taking the more extreme anti depressant route.  :thumbsup:

 

Tony

Link to comment
Share on other sites

Dear Tropicalsoul:

  I have no reason to be depressed or think about suicide.  I have a great life!

 

It's the drugs Max.  The feelings can come on in a heartbeat and leave just as fast.  I really do not think you should look into taking something else, just ride this out and see what happens in the next month or so.  Everytime those feeling come on just tell yourself "It's the drugs making me feel this way, this is not the real me."   

 

Something that has been known to help depression are Omega 3's,  plus it has other health benefits.

 

You can do this, you are looking for the real you and going on an a/d is mess up that process.

 

:thumbsup:

Link to comment
Share on other sites

Hi maxfield,

 

I am still tapering and have a long way to go, but I suffer from severe mood swings which range from depression to severe anger. It is normal for us to suffer from such mood swings because it can take our brains a very long time to heal. Take heart. What you are going through is not at all unusual. When I am in a bad mood, I try to isolate myself and have myself a good cry. Severe mood swings occur because our brains are in the process of healing, so often intrusive memories of unpleasant occurrences can sudden crop up without warning. We also can suffer from mood swings because we are having such a hard time dealing daily with withdrawal while others are LIVING their lives. Hope you will feel better soon.

 

Love,

Genie

Link to comment
Share on other sites

  • 2 weeks later...
I had mood swings up to Feb. which was 1 yr 2 months after stopping, it might be hard to deal with, but it does go away! trust me, I'm 1yr 6 months post benzo, and while I do feel pretty bad about my mom having cancer, I'm still doing a whole lot better than I was before. At around 5 months, I was the same, I had severe mood swings, and felt like crap, I had 2 months streight of nausea, while all of that is hard to deal with, you can make it though, its not easy, but time will heal you.
Link to comment
Share on other sites

×
×
  • Create New...